I was so crushed when I received my test results and discovered I was JC positive. My ms specialist wanted me to try Tysabri since my MS is so active.Is it worth the risk, is it out of the question? I didn't receive much feedback on how at risk I was, I've never been on MS meds before.
I signed up for Tecfidera before I learned there was a PML risk for that drug as well. I really need some guidance here!
I do know there are people who are JC positive who are on Tysabri. Is your CSF JC positive as well? That is being reported as a more sensitive indicator of the JC virus. The first 24 months are the safest when JC negative.
There is an alogirthm for the chances of contracting PML while on tysabri. I believe it is on the tysabri website among other places. I will see if I can find it for you and report back.
Anther thing that works in your (Tysabri's) favor is that you have never been on any other DMD's. Previous use of immuno-suppressants/modulators increases the PML risk.
I've had 20 Tysabri infusions. 6 months ago my blood test came back JCV+. It had been JCV-. My CSF was still negative and we continued Tysabri. It is the only DMD I have ever taken. I'm seeing my neuro at the end of the month and we are going to discuss switching to Tecfidera.
JCV+ is only one of the risk factors. You need to have at least one other. Even if you have all 3, the chances of developing PML are about 1.1%
Here is some info from the FDA's website. (http://www.fda.gov/drugs/drugsafety/ucm288186.htm)
The risks and benefits of continuing treatment with Tysabri should be carefully considered in patients who are found to be anti-JCV antibody positive and have one or more of the other known risk factors for PML. Patients with all three known risk factors have an estimated risk of PML of 11/1,000 users.
The risk factors are:
The presence of anti-JCV antibodies.
Longer duration of Tysabri treatment, especially beyond 2 years.
Prior treatment with an immunosuppressant medication (e.g., mitoxantrone, azathioprine, methotrexate, cyclophosphamide, or mycophenolate mofetil).
I was JC+ before I even started Tysabri and am about one and a half years into it now, still taking it..............I talked to the Tysabri regional rep about it and they still feel our chances of PML are very low.
I have been on for two years, recent test proved I converted to positive.
My local Neuro won't cont to prescribe it, but I have a university doc who will.
Are you still on Tysabri? If so, how many doses have you had?
I have been on techfedera now for 3yrs just found out 2 days ago I was jcv positive but I also take a 2nd immune suppressing medication called cymzia for back an joint problems been doing it now for 4 mnths,does my risk go even higher being on 2 immune suppressing medications what do I do, I'm really nervous about this my neurologists doesn't know enough about the cymzia to make a choice on if I should stop it or not, I do not need to add anymore health issues to myself anyone know g
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.